Alert archive / Texas / River Flood Warnings in 2021

River Flood Warning 107, NWS Shreveport, LA

May 25, 2021Nacogdoches County, Rusk County, Texas

NWS Shreveport, LA issued this river flood warning at May 25, 2021, 8:02 PM CDT for Nacogdoches County, Rusk County, Texas. It took effect at May 26, 2021, 11:00 AM CDT. It was in force for 9 hr.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 8:02 PM CDT (01:02 UTC)
In effect from
May 26, 2021, 11:00 AM CDT
Expired
May 26, 2021, 8:01 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Nacogdoches County, TX, Rusk County, TX

The radar

The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point East Fork Angelina River near Cushing (CUST2). The gauge peaked at 13.97 ft at May 26, 2021, 12:00 AM CDT.

actionminormoderate1214161805/2605/2705/28
Action stage
14 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08033900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

463 
WGUS44 KSHV 260102
FLWSHV

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
802 PM CDT Tue May 25 2021

...The National Weather Service in Shreveport LA has issued a Flood 
Warning for the following rivers in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-270115-
/O.NEW.KSHV.FL.W.0107.210526T1600Z-210530T0000Z/
/CUST2.1.ER.210526T1600Z.210527T0000Z.210528T1200Z.NO/
802 PM CDT Tue May 25 2021

The National Weather Service in Shreveport has issued a

* Flood Warning for
  the East Fork Angelina River Near Cushing.
* From Wednesday morning to Saturday evening.
* At 7:15 PM CDT Tuesday the stage was 13.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 15.2 feet tomorrow evening. It will 
  then fall below flood stage Friday morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25
2 follow-up statements
395 
WGUS84 KSHV 261408
FLSSHV

Flood Statement
National Weather Service Shreveport LA
908 AM CDT Wed May 26 2021

...The Flood Warning continues for the following creek in Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv


TXC347-401-271545-
/O.EXT.KSHV.FL.W.0107.210527T0000Z-210529T1800Z/
/CUST2.1.ER.210527T0000Z.210527T0600Z.210528T0600Z.NO/
908 AM CDT Wed May 26 2021

...The Flood Warning is now in effect until early Saturday 
afternoon...

The Flood Warning continues for
  the East Fork Angelina River Near Cushing.
* From this evening to Saturday afternoon.
* At 8:15 AM CDT Wednesday the stage was 13.7 feet.
* Flood stage is 15 feet.
* Minor flooding is forecast.
* Forecast...The East Fork is expected to rise above flood stage 
  this Wednesday evening to a crest of 15.1 feet by early Thursday 
  morning.  It will then fall below flood stage early Friday morning.
* Impact...At 15.0 feet, Minor lowland flooding.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

08
249 
WGUS84 KSHV 270101
FLSSHV

Flood Statement
National Weather Service Shreveport LA
801 PM CDT Wed May 26 2021

...The Flood Warning is cancelled for the following rivers in 
Texas...

  East Fork Angelina River Near Cushing affecting Nacogdoches and 
  Rusk Counties.

TXC347-401-270215-
/O.CAN.KSHV.FL.W.0107.000000T0000Z-210527T0101Z/
/CUST2.1.ER.210527T0000Z.210527T0600Z.210528T0600Z.NO/
801 PM CDT Wed May 26 2021

...The Flood Warning for the East Fork Angelina River Near Cushing 
has been cancelled...

The Flood Warning is cancelled for
  the East Fork Angelina River Near Cushing.
* At 7:15 PM CDT Wednesday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to rise to a crest of 14.0 feet 
  early tomorrow afternoon.


&&

LAT...LON 3180 9497 3188 9490 3187 9477 3184 9477
      3182 9493

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at May 25, 6:36 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 25, 6:36 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
636 PM CDT Tue May 25 2021

.UPDATE.../Tonight/

Needed a quick update to account for widespread rainfall moving
eastward through our responsibility area attm. Descent CAPE
values support this eastward propagation to continue regardless of
what high res and short term progs suggest. Did not touch
temperatures for now as this will be revisited with the routine
update later this evening.

This activity should begin to dissipate over the next two to four
hours with the loss of daytime heating but am getting concerned
about the possibility of redevelopment late tonight across our
northern zones in the vicinity of a remnant MCV that is currently
spinning across SE OK. Will discuss this possibility as well with
the routine update but for now...held on to higher pops after
midnight across our northern third.

Update already sent...13.

.AVIATION... At 26/00Z, a line of showers and thunderstorms is
trending eastward across the region and will bring VCTS/TSRA to
ELD/MLU by 26/02Z. Conditions will improve overnight with showers
and isolated thunderstorms returning to TXK/ELD around 26/12Z.
Carrying VCTS/TSRA areawide after 26/18Z, as afternoon pop up storms
are anticipated. VFR conditions will prevail throughout the TAF
period, except for some MVFR ceilings possible areawide from 26/06Z-
26/12Z. Winds will be out of the S/SW throughout, dropping to 5 kts
or lower by daybreak and picking back to 5-10 kts Wednesday
afternoon.

/26/

&&

.PREV DISCUSSION... /issued 230 PM CDT Tue May 25 2021/

SHORT TERM.../Tonight through Wednesday Night/

Convection to persist along a weak MCS boundary through the
remainder of the afternoon, diminishing early this evening before
reaching MLU/ELD. Could see gusty winds and locally heavy rainfall
with some storms.

A weak upper-trough sweeping east within near zonal flow across
the Red River Valley of north Texas into Arkansas will support
scattered convection overnight mainly north of Interstate 20. On
Wednesday morning, convection to become more widespread across
southern Arkansas into North Louisiana as upper-trough interacts
with lingering boundary that swept across the region today.

Temperatures both tonight and Wednesday night to fall to around
70 degrees, with high temperatures on Wednesday in the mid to
upper 80s. /05/

LONG TERM.../Thursday through Tuesday/

As we move ahead into the long-term period, upper ridging to our SW
will generally maintain warm and dry conditions during Thursday with
highs in the mid and upper 80s to near 90 degrees. However, a late
season cold front will arrive by late Thursday night through early
Friday with showers and thunderstorms advancing down to I-30 and
then expanding areawide through the day on Friday with the front
slowing its southward progression and potentially stalling briefly.
Looking farther out to Friday night, the front will get some added
forcing from a potent shortwave disturbance diving down across the
Middle Red River Valley late Friday night through Saturday morning.
This shortwave will help to reinforce the front farther south and
aid in additional convection through much of Saturday before both
features advance farther south toward the coast by Saturday night
into Sunday. The threat of severe weather with this shortwave still
appears to be generally low for now with less instability overnight,
but it will be worth monitoring as we get closer to Friday night and
Saturday morning.

Expect below normal temperatures to persist from Saturday through
Sunday with much improved weather on Sunday behind the cold front.
Favorable weather looks to extend into the Memorial Day holiday on
Monday as upper level ridging is expected to return and serve as the
dominant feature through early next week. The GFS does indicate some
subtle signs of possible sea breeze convection during the afternoon
hours both Monday and Tuesday with the ridge weakening slightly, but
the ECMWF is firm in keeping the upper ridge more dominant across
our region and the forecast does generally reflect more of the ECMWF
solution with temperatures returning near normal for late May/early
June.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  88  70  89 /  70  30   0   0
MLU  69  88  70  90 /  70  30   0  10
DEQ  68  85  69  87 /  70  40  10  10
TXK  70  86  71  88 /  60  30  10  10
ELD  68  88  68  90 /  60  30  10  10
TYR  70  86  71  88 /  30  20   0   0
GGG  69  85  69  87 /  30  20   0   0
LFK  70  87  69  88 /  40  30   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

13//26/05/19
Hazardous weather outlook, May 25, 2:53 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
253 PM CDT Tue May 25 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-262000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
253 PM CDT Tue May 25 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Widespread showers and thunderstorms are likely this afternoon
through early this evening. A few storms could produce strong
gusty winds, locally heavy rain, and localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Chances for showers and thunderstorms continue into Wednesday as
a weak upper level low moves across the region. Dry and very warm
conditions are expected on Thursday, but showers and thunderstorms
will return starting late Thursday night and continue on through
Friday and Saturday in association with a late spring season cold
front followed by a strong upper level disturbance. A few storms
could produce gusty winds and locally heavy rain, while isolated
flash flooding cannot be ruled out. More favorable weather will
return on Sunday through the Memorial Day holiday with very low
rain chances.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters is not anticipated through tonight.

19

In the hours before

Special weather statement, May 25, 6:11 PM CDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 PM CDT Tue May 25 2021

LAZ011>013-018-019-260000-
Winn LA-Bienville LA-Natchitoches LA-Red River LA-Jackson LA-
611 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JACKSON...EASTERN
RED RIVER...NORTHERN NATCHITOCHES...SOUTHEASTERN BIENVILLE AND
NORTHWESTERN WINN PARISHES UNTIL 700 PM CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ringgold to 6 miles east of Coushatta to
14 miles north of Many. Movement was east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Campti, Allen, Martin, Clarence, Goldonna, Saline,
Lucky, Ashland, Castor, Powhatan, Grand Ecore, Friendship, Black
Lake, Chestnut, Clear Lake, Creston and St. Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3229 9275 3201 9276 3175 9295 3176 9338
      3202 9319 3232 9322
TIME...MOT...LOC 2311Z 269DEG 23KT 3229 9326 3202 9324 3177 9344

13
Special weather statement, May 25, 6:12 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Shreveport LA
612 PM CDT Tue May 25 2021

LAZ004>006-012>014-260000-
Bienville LA-Lincoln LA-Ouachita LA-Union LA-Claiborne LA-Jackson LA-
612 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JACKSON...UNION...
WESTERN OUACHITA...EAST CENTRAL CLAIBORNE...EAST CENTRAL BIENVILLE
AND LINCOLN PARISHES UNTIL 700 PM CDT...

At 611 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bernice to near Ruston to 10 miles
northwest of Jonesboro. Movement was northeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Ruston, Claiborne, West Monroe, Grambling, Brownsville-Bawcomville,
Farmerville, Bernice, Sterlington, Cooley, Dubach, Choudrant,
Simsboro, Marion, Chatham, Vienna, Quitman, Eros, Downsville, Drew
and D Arbonne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3273 9207 3270 9205 3228 9229 3231 9295
      3255 9285 3288 9278 3300 9207 3298 9208
      3297 9207 3297 9208 3292 9207 3287 9208
      3284 9206 3283 9207 3280 9205 3276 9206
      3274 9205
TIME...MOT...LOC 2311Z 241DEG 29KT 3285 9270 3256 9265 3233 9284

04
Special weather statement, May 25, 6:13 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
613 PM CDT Tue May 25 2021

LAZ017-018-TXZ167-260000-
Natchitoches LA-Sabine LA-Sabine TX-
613 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NATCHITOCHES...
EASTERN SABINE PARISHES IN NORTHWESTERN LOUISIANA AND SOUTHEASTERN
SABINE COUNTIES UNTIL 700 PM CDT...

At 612 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles northeast of Many to 7 miles northwest
of Hornbeck to near Mayflower. Movement was east at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Natchitoches, Toledo Bend Dam, Many, Florien, Provencal, Natchez,
Fisher, Robeline, Kisatchie, Melrose, Mount Carmel, Bellwood, St.
Maurice, Flora, Bermuda, Gorum, Marthaville, Hagewood and
Cloutierville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3117 9367 3139 9354 3175 9345 3175 9297
      3168 9297 3167 9293 3141 9293 3135 9297
      3137 9303 3136 9339 3128 9344 3128 9353
      3124 9356 3123 9354 3118 9355 3117 9358
TIME...MOT...LOC 2312Z 268DEG 25KT 3175 9338 3140 9349 3106 9370

13
Local storm report, May 25, 6:17 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
617 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     FLOOD            LUFKIN                  31.34N 94.73W
05/25/2021                   ANGELINA           TX   LAW ENFORCEMENT

            WEST FRANK AVENUE IN FRONT OF CHI ST. LUKE’S
            HEALTH MEMORIAL SHUT DOWN DUE TO FLOODING.
            THE SOUTHBOUND SIDE OF SOUTH FIRST STREET
            NEAR THE INTERSECTION OF DENMAN AVENUE IS
            COMPLETELY UNDER WATER. LUFKIN PD.

&&

25
Local storm report, May 25, 7:19 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0327 PM     TSTM WND DMG     10 S MARSHALL           32.39N 94.34W
05/25/2021                   HARRISON           TX   EMERGENCY MNGR

            TREES DOWN ON HOMER COOPER RD OFF OF HIGHWAY
            59.

&&

WOODRUM
Local storm report, May 25, 7:26 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0348 PM     TSTM WND DMG     5 SSE WASKOM            32.41N 94.05W
05/25/2021                   HARRISON           TX   EMERGENCY MNGR

            TREES DOWN OFF OF STATE LINE RD.

&&

WOODRUM

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:37 PM CDTRiver Flood WarningSHVGregg13 hr
May 26, 12:54 AM CDTFlash Flood WarningSHVBowie, Cass, Red River8 hr
May 26, 2:23 AM CDTFlash Flood WarningSHVBowie3 hr
May 26, 3:56 AM CDTSpecial Weather StatementSHVCass64 min
May 26, 9:10 AM CDTAreal Flood AdvisorySHVBowie, Cass110 min
May 26, 11:43 AM CDTAreal Flood AdvisorySHVBowie3 hr

Nearby

River Flood Warnings in Texas, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.